MAUDE Adverse Event Report: VIANT MEDICAL, LLC METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC METAL HANDLE OFFSET CUP IMPACTOR
Model Number 255000115
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The ifu sent with this device today, man-004011 rev b, states the following; · offset cup impactors are hand-held, re-usable surgical instruments[?].· anticipated useful life offset cup impactor: 600 use cycles, · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, · check hinged instruments for smooth movement, · when the udi carrier(s) is no longer readable, the instrument is to be discarded, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 0.58 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.In conclusion, the complaint sample was not received by viant for evaluation and the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly and a supplemental medwatch 3500a emdr will be submitted as well.No further investigation is required at this time.G2: complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during a total hip replacement that when impacting the back of the handle, the drive shaft that screws into the cup sheared.A similar device was used to complete the procedure with the same implant since it was not seated in the patient yet.There was a delay of a couple minutes to get and open another tray, but there were no consequences or impact to patient.

Brand Name
METAL HANDLE OFFSET CUP IMPACTOR
Common Device Name
OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key17775751
Report Number3004976965-2023-00018
Device Sequence Number7749946
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number255000115
Device Catalogue Number511172
Device Lot NumberPC5501401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Initial Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight63 KG